Article Text

Download PDFPDF
Case of the month: A case of airway obstruction following tenecteplase administration

Abstract

The value of thrombolysis in the treatment of acute myocardial infarction is well established. Haemorrhage into subcutaneous tissues is fortunately a rare complication of fibrinolytic administration. However, if as a result of trauma a haematoma develops within the neck following thrombolysis, it can lead to rapid airway compromise. This is the first reported case of tenecteplase administration leading to subcutaneous haemorrhage and consequent airway compromise. It is also the first reported case where the antecedent trauma was a jaw thrust.

  • ECG, electrocardiogram
  • ETT, endotracheal tube
  • MI, myocardial infarction
  • Hematoma
  • tenecteplase
  • thrombolysis
  • airway obstruction
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.